Emotions; sit down and be quiet!

Emotions; sit down and be quiet!

As I think I posted before (or maybe not - the fog has descended!), I have just started on amitriptyline (only 10mg in the evening, at the moment). I suspect that I should've had a longer discussion with my GP about this, as - in order to not be taking too many meds that cause drowsiness - I abruptly stopped my 20mg daily dose of citalopram when I started amitriptyline. I didn't think it would make much difference, but, aside from the dizziness, which seems far better when I've taken half a tablet of my few remaining citalopram, I'm also very emotional!

For example, I was running very late with a clinic at work (fibro slows me down so much - I can't think straight), and a colleague offered to do one of my patients so that I could catch up, and I nearly burst into tears, just because she was being nice! I was in floods last night, because it suddenly occurred to me - sharing a cuddle with my chap - that it's getting ever closer to his operation date (17th October), and I'm worried beyond belief about that. 9 hours in surgery, under GA. I'd sooner have the damn surgery myself!

So, do I go back to the GP, and see if I need to add a low dose of citalopram back to the mix, or do I bide my time and wait for this to run its course?

4 Replies

oldestnewest
  • Sooty defo go back to doc, we should never stop any medication abrupyly we should be whined off it otherwise as you realised you get the side effects stay positive hun hugs and smiles xxx

  • you should not of stopped your. Citalopram although you are not

    On a big doze it's not wise to stop unless your doctor has told

    You to stop this might be why you feel as you do

    The amtrip is only a very small amount, maybe you should ask

    Your doctor, Maybe you are just a bit stressed because of

    This operation

  • He seemed to think it was ok to swap one for the other, but it really doesn't seem to be! Thanks, both, I think I'll book with him and see if he thinks another prescription to ween me off is a good plan.

    Definitely stressed about the op, and I'm prone to anxiety in the first place! In hindsight, possibly not a good time to have stopped the drug they put me on for anxiety in the first place! :D

    Sara xx

  • Anytime I've changed over medication it was a gradual weening off one before taking the next type. Might be worthwhile having a word with your local pharmacist and see what they say about mixing the two types of anti-depressants as they would have better knowledge of contra-indications than your GP.

You may also like...